resume entries?

Long time since I wrote here.

My last entry was dated Nov. 14, 2014.  Steve died the next day and I stopped making entries.
Now it’s August 19, 2015.
I have been off klonipin since Jan. 2015, but to do that had to switch to valium.
I am now getting off that and I wrote an email to Teague–he asked for updates–about valium withdrawal.  Carol read the email to her shrink, and she said maybe I had a book here about withdrawal.  So that got me to thinking about writing again, though I didn’t think the email was that good.
I am now down to 4 milligrams of v. per day.  At this stage of the game one withdraws only .5 milligrams at a time.  So I still have months to go to get off this stuff, and it becomes tougher the closer one gets to the end.  Common wisdom, for example, says when one reaches 5 milligrams one should start dropping only .5 every two weeks or so;  before that I was dropping (down from 12 milligrams of v.) one milligram every two weeks or so.  Though, there were interruptions.
Steve’s death threw me off course, and this summer C and I spent a month in New York.  I did no reductions during that time.
Here is the email I sent to Teague:

Hi Dr. Teague:

 

I believe I saw you last, Friday, July 31.

 

The night before that visit I had dropped my valium dose  by .5 milligrams, making my dose for the day 4.5 milligrams.  2.5 milligrams upon retiring, 1 milligram round 6 AM; .5 milligrams at noon, and another .5 at 6 PM.

 

I stayed at this level for two weeks, until Thursday, July 13.  Those two weeks were pretty rough; most significantly at the start of the second week I had three nights running of nightmares.  I call them nightmares because, while most of my dreams are anxiety sodden, these had elements of violence not usual in my dreams.  The details of these dreams now elude me, though I remember in one pounding my father up aside the head because he refused to tell me something I wanted to know.

 

I have now (Monday, July 17) been on 4 milligrams.  I lowered the nighttime dose from 2.5 to 2.  I was surprised at how quickly my sleep suffered, though the whole sleep thing has been I know aggravated by the heat of recent days. 

 

Yesterday, in my third full day on the new dose, I was pretty miserable.  My nose kept running; I ached in multiple places (calves and buttocks most especially), and had trouble with body boundaries.  I stubbed my toes twice, caught my fingers in closet door, and bumped my head on a towel rack, when rising from the toilet.  In general, re that area, my gut is not great.  Oh, we took your advice and now ingest daily fresh probiotics (the kind you keep in the frig).

 

This morning I woke with thoughts of degeneration, decay and death.  Not a good way to start the day at all.  Terror mixed with despair.  Took me a while to get moving.

 

I will stay at this level until Thursday, August 27, and then I will drop another .5 milligram from the nighttime dose.  Unless of course things get worse than they are at the moment.  Then I will reconsider.

 

Meanwhile, I keep up my daily routine.  Breakfast, morning ablutions, chores, and cleaning in the morning; exercise in the afternoon, and nearly complete collapse after dinner  Thank god for Roku; at least we can locate some relatively good TV.

 

I am concluding Stendhal’s The Red and the Black, as part of a project to re-read books I could not possibly have understood at the time I first read them (given my ignorance and maturity level).  The Red and the Black was one of those.

 

I was sorry to see that Julian Bond died yesterday.

 

Best to you.

 

Nick (and Carol)

 

I have no idea what might be useful or not in a book about drug withdrawal. What would help other people?  Maybe just a friendly voice from some one who has gone through it, along with a little practical advice, examples of how to go about tapering, and some stuff to get a sense of my life situation.  That might undercut the more authoritative (do this) stuff; on the other hand the authoritative do this stuff is undercut by a lack of context from the speaker. Unless the speaker is a doctor, or scientist and not some regular dude

Leave a Reply

Your email address will not be published.

*